# SDR CALA9700974

- Difficulty date: June 26, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N17533
- Make and model: Doug DC-9-32
- Aircraft serial: 47281
- Engine: Pwa JT8D9
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Center Tube
- Condition: Fractured
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: B, E, K
- Precautionary procedure: A

## Discrepancy

THE NR 2 ENGINE LOST POWER AT FL 330 WHILE EN ROUTE.  THE POWER LOSS WAS ACCOMPANIED BY A DROP IN OIL QUANTITY, VIBRATION, AND ODOR IN THE CABIN.  THE AIRCRAFT WAS DIVERTED TO DFW WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE PRESSURE RATIO BLEED CONTROL VALVE LINE CRACKED, THE ENGINE OIL TANK EMPTY, AND METAL IN THE OIL FILTER.  THE NR 2 ENGINE WAS REMOVED AND REPLACED.   *S/D*  SHOP FINDINGS REVEALED HPC CENTER TUBE FRACTURED AND BLEW OPEN.  C9 DISC HAD SEVERE DAMAGE AND DEFORMATION DUE TO VERY HIGH TEMP.  LPT SHAFT HAD SEVERE SCORING AT THE CENTER TUBE LOCATION.
